Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Strategic complementarities, network games and endogenous network formation
Stockholm University, Faculty of Science, Department of Mathematics.
University of Toronto, Canada; The Research Institute for Industrial Economics, Sweden.
2016 (English)In: International Journal of Game Theory, ISSN 0020-7276, E-ISSN 1432-1270, Vol. 45, no 3, 497-509 p.Article in journal (Refereed) Published
Abstract [en]

This paper investigates the role of strategic complementarities in the context of network games and network formation models. In the general model of static games on networks, we characterize conditions on the utility function that ensure the existence and uniqueness of a pure-strategy Nash equilibrium, regardless of the network structure. By applying the game to empirically-relevant networks that feature nestedness—Nested Split Graphs—we show that equilibrium strategies are non-decreasing in the degree. We extend the framework into a dynamic setting, comprising a game stage and a formation stage, and provide general conditions for the network process to converge to a Nested Split Graph with probability one, and for this class of networks to be an absorbing state. The general framework presented in the paper can be applied to models of games on networks, models of network formation, and combinations of the two.

Place, publisher, year, edition, pages
2016. Vol. 45, no 3, 497-509 p.
Keyword [en]
Social networks, Network formation, Social interaction
National Category
Economics Discrete Mathematics
Identifiers
URN: urn:nbn:se:su:diva-126527DOI: 10.1007/s00182-015-0466-xISI: 000382036700001OAI: oai:DiVA.org:su-126527DiVA: diva2:900860
Available from: 2016-02-05 Created: 2016-02-05 Last updated: 2016-10-31Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Lagerås, AndreasSeim, David
By organisation
Department of Mathematics
In the same journal
International Journal of Game Theory
EconomicsDiscrete Mathematics

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 140 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf